How Much Ritalin Will Cause an Overdose?

How Much Ritalin Will Cause an Overdose?Ritalin is a central-nervous stimulant that treats symptoms of attention disorders such as poor mental focus and impulsivity. Ritalin is classified as a Schedule II substance because of its high abuse and addiction potential. It is easy to obtain because the symptoms it treats can be faked. Many students abuse it to enhance academic performance. People also abuse it to lose weight because it is an appetite suppressant. Signs of Ritalin addiction include the following:

  • Irregular heartbeat
  • Elevated body temperature
  • Malnutrition due to appetite suppression
  • Paranoia
  • Hostility
  • Aggression

Amphetamine addiction is a dangerous condition that is highly treatable. Chances of recovery are highest for individuals who seek professional help immediately.

Ritalin and Overdose

When crushed and snorted Ritalin mimics the effects of cocaine. It creates a “binge and crash” cycle in which the euphoria it induces disappears before the substance leaves an individual’s system. To maintain a high, some people then take more Ritalin. When people consume more of a substance than their bodies can process, overdose occurs. The exact amount of Ritalin that can cause overdose varies depending on body weight, metabolism and other physiological factors. Symptoms of Ritalin overdose include the following:

  • Abdominal cramps
  • Hallucinations
  • Cardiovascular failure
  • Seizures
  • Vomiting
  • Coma

People in danger of overdosing on Ritalin should call the Poison Control Center immediately and go to the hospital. Procedures commonly followed by emergency medical professionals addressing a stimulant overdose include the following:

  • Assessment of medical and drug use history
  • Physical examination
  • Monitoring of heart rate and breathing patterns
  • Administration of fluids via an intravenous line

Individuals who arrive at the hospital within a short time of overdosing may have their stomachs pumped. In this procedure, a gastric tube is inserted through the patient’s nose and fed into the stomach in order to remove the substance from the body quickly.

Post-Treatment for Ritalin Overdose

Cleansing the system of Ritalin is the first step toward sobriety. The second stage of treatment requires facing the psychological dependence and underlying emotional causes that gave rise to the addiction. Treatment usually takes place at a special recovery center and includes the following components:

  • Counseling to identify emotional and mental issues behind the addiction
  • Ongoing therapy to boost coping skills and prevent relapse
  • Family therapy for affected loved ones
  • Attending a 12-step support group such as Narcotics Anonymous (NA)
  • Spiritual guidance

People who seek treatment for Ritalin addiction improve their chances of recovery.

Help for Ritalin Addiction

If you or a loved one is addicted to Ritalin, please get help before it takes over your life. Recovery counselors at our toll-free, 24 hour helpline can help you understand addiction treatment and rehabilitation options and solutions. Please call today and take the first step toward a better life.

Leave a Reply

Your email address will not be published. Required fields are marked *